Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 79, NWS Cheyenne, WY

July 5, 2012Scotts Bluff County, Sioux County, Nebraska; Goshen County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 5, 2012, 8:07 PM MDT for Scotts Bluff County, Sioux County, Nebraska; Goshen County, Wyoming. It was in force for 39 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2012, 8:07 PM MDT (02:07 UTC)
Expired
Jul 5, 2012, 8:46 PM MDT
In force
39 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Scotts Bluff County, NE, Sioux County, NE, Goshen County, WY

The radar

The Cheyenne radar (KCYS), 132 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 8:10 PM MDTTSTM WND DMGTorrington, WYREPORTS OF SOME AREAS OF POWER OUTAGE.
Jul 5, 8:10 PM MDTTSTM WND GST 74Torrington, WY
Jul 5, 8:24 PM MDTTSTM WND GST 553 Wnw Torrington, WYO.22 INCHES OF RAIN FELL IN 2 MINUTES.
Jul 5, 8:35 PM MDTTSTM WND DMG3 E Torrington, WYSAW A FLAGPOLE THAT WAS BENT IN HALF.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 4:10 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 2.1 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2012-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 324 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2012-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
324 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
2266 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

656 
WUUS55 KCYS 060207
SVRCYS
NEC157-165-WYC015-060300-
/O.NEW.KCYS.SV.W.0079.120706T0207Z-120706T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
807 PM MDT THU JUL 5 2012

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...
  CENTRAL GOSHEN COUNTY IN SOUTHEAST WYOMING...

* UNTIL 900 PM MDT

* AT 806 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR TORRINGTON...AND MOVING
  NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TORRINGTON...LINGLE...HENRY AND HWY 85 AT DRY RAWHIDE CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4253 10428 4222 10356 4185 10408 4202 10446
TIME...MOT...LOC 0208Z 212DEG 31KT 4203 10415
WIND...HAIL 60MPH <.75IN

$$

MAZUR
3 follow-up statements
222 
WWUS55 KCYS 060212
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
812 PM MDT THU JUL 5 2012

NEC157-165-WYC015-060300-
/O.CON.KCYS.SV.W.0079.000000T0000Z-120706T0300Z/
SCOTTS BLUFF NE-GOSHEN WY-SIOUX NE-
812 PM MDT THU JUL 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
SIOUX...CENTRAL GOSHEN AND NORTHWESTERN SCOTTS BLUFF COUNTIES UNTIL
900 PM MDT...

AT 810 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH.  THIS STORM WAS LOCATED NEAR TORRINGTON...MOVING NORTHEAST
AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  TORRINGTON...LINGLE...HENRY AND HWY 85 AT DRY RAWHIDE CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR DAMAGING WINDS IF YOU ARE IN THE PATH OF 
THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4253 10428 4222 10356 4185 10408 4202 10446
TIME...MOT...LOC 0212Z 212DEG 31KT 4206 10412
WIND...HAIL 70MPH <.75IN

$$

MAZUR
267 
WWUS55 KCYS 060237
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
837 PM MDT THU JUL 5 2012

NEC157-060246-
/O.CAN.KCYS.SV.W.0079.000000T0000Z-120706T0300Z/
SCOTTS BLUFF NE-
837 PM MDT THU JUL 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SCOTTS BLUFF
COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4225 10438 4253 10428 4222 10356 4201 10386
TIME...MOT...LOC 0236Z 201DEG 32KT 4225 10408

$$

NEC165-WYC015-060300-
/O.CON.KCYS.SV.W.0079.000000T0000Z-120706T0300Z/
GOSHEN WY-SIOUX NE-
837 PM MDT THU JUL 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN SIOUX
AND EAST CENTRAL GOSHEN COUNTIES UNTIL 900 PM MDT...

AT 833 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH.  THIS STORM WAS LOCATED 12 MILES NORTH OF TORRINGTON...
MOVING NORTH AT 35 MPH.

IN ADDITION...AT 718 PM A WIND GUST TO 74 MPH WAS REPORTED IN 
TORRINGTON WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME EASTERN GOSHEN AND WESTERN SIOUX
  COUNTIES.

LAT...LON 4225 10438 4253 10428 4222 10356 4201 10386
TIME...MOT...LOC 0236Z 201DEG 32KT 4225 10408
WIND...HAIL 70MPH <.75IN

$$

MAZUR
348 
WWUS55 KCYS 060246
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
846 PM MDT THU JUL 5 2012

NEC165-WYC015-060255-
/O.CAN.KCYS.SV.W.0079.000000T0000Z-120706T0300Z/
GOSHEN WY-SIOUX NE-
846 PM MDT THU JUL 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SIOUX AND EAST
CENTRAL GOSHEN COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA. A NEW WARNING HAS BEEN ISSUED FOR EXTREME NORTHEAST GOSHEN AND 
NORTHERN SIOUX COUNTIES.

LAT...LON 4225 10438 4253 10428 4222 10356 4201 10386
TIME...MOT...LOC 0245Z 201DEG 32KT 4232 10404

$$

MAZUR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:58 PM MDT, 4 hours 9 minutes earlier.

Area forecast discussion, Jul 5, 3:58 PM MDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
358 PM MDT THU JUL 5 2012

.SHORT TERM...TONIGHT THROUGH SATURDAY...

SHOWERS AND TSTMS HAVE DEVELOPED OVER SOUTHEAST WY THIS AFTN IN
ADVANCE OF A VIGOROUS SHORTWAVE DISTURBANCE LIFTING INTO NORTHWEST
CO. SOUTHEAST/UPSLOPE FLOW HAS GIVEN WAY TO A FAIRLY MOIST BOUNDARY
LAYER WITH WIDESPREAD DEW POINTS IN THE MIDDLE TO UPPER 50S...ALONG
WITH INCREASING SUBTROPICAL MOISTURE ON THE WESTERN FRINGE OF THE
CENTRAL US RIDGE. CONVECTIVE ACTIVITY SHOULD RAPIDLY INCREASE IN
COVERAGE AND INTENSITY OVER THE NEXT FEW HOURS AS A RESULT. STRONG
MOISTURE TRANSPORT HAS CONTRIBUTED TO PWAT VALUES WELL IN EXCESS OF
1 INCH AND K-INDEX VALUES NEAR 40C. THIS COMBINED WITH TALL/SKINNY
CAPE PROFILES SUGGEST STORMS WILL BE VERY EFFICIENT HEAVY RAINFALL
PRODUCERS. TRAINING ECHOES WILL YIELD A FLASH FLOODING CONCERN WITH
SOUTHERLY STEERING FLOW IN THE H7-H3 LAYER ORIENTED PARALLEL TO THE
LARAMIE RANGE. BURN SCARS WILL ALSO BE FEATURES OF INTEREST.

IN ADDITION TO THE POTENTIAL FOR FLASH FLOODING...WE CANNOT RULE OUT
A FEW SEVERE TSTMS THIS AFTN/EVE WITH STEEP MID-LEVEL LAPSE RATES
CONTRIBUTING TO SBCAPE IN EXCESS OF 1500 J/KG. WEAK EFFECTIVE BULK
SHEAR LESS THAN 30 KTS SHOULD TEND TO LIMIT STORM ORGANIZATION AND
LONGEVITY. THE ACTIVITY TONIGHT WILL LIKELY REMAIN CONFINED TO THE
MOUNTAINS AND ADJACENT HIGH PLAINS AS A MID LEVEL DRY SLOT PIVOTS
NORTHWARD INTO WESTERN NE. THE SURFACE LOW/LEE TROUGH BEGINS TO
EJECT NORTHEAST INTO THE CENTRAL AND NORTHERN PLAINS OVERNIGHT IN
RESPONSE TO THE AFOREMENTIONED SHORTWAVE TROUGH. THE RESULTING DRY
NORTHWEST FLOW SHOULD PUT AN END TO LOW-LEVEL FRONTAL AND OROGRAPHIC
FORCING AND ASSOCIATED SIGNIFICANT PCPN.

MONSOONAL MOISTURE WILL REMAIN IN PLACE ACROSS SOUTHEAST WY AND THE
WESTERN NE PANHANDLE ON FRI AFTN/EVE AHEAD OF YET ANOTHER
SIGNIFICANT MID-LEVEL SHORTWAVE. COPIOUS AMOUNTS OF ATMOSPHERIC
MOISTURE WILL RETURN TO THE AREA BY FRI NIGHT...WITH HEAVY RAIN
PARAMETERS VERY COMPARABLE TO THU AFTN. STRONG UPPER-LEVEL
DIVERGENCE IN THE LEFT ENTRANCE REGION OF JET STREAK OVER CENTRAL WY
AND FAVORABLE UPSLOPE FLOW SHOULD GIVE WAY TO ANOTHER ROUND OF
THUNDERSTORMS WITH VERY HEAVY RAINFALL. MUCH WEAKER STEERING FLOW
COULD YIELD MUCH SLOWER STORM MOTIONS THAN THOSE OBSERVED ON THU AND
A GREATER RISK FOR FLASH FLOODING. WEAK SHEAR AND INSTABILITY
SUGGESTS SEVERE WEATHER WILL NOT BE A CONCERN. MOIST UPSLOPE FLOW
WILL ALLOW PCPN TO PERSIST WELL INTO THE DAY ON SATURDAY. CLOUD
COVER...ALONG WITH COOL H7 TEMPERATURES AROUND 8C TO 10C SUGGEST
SATURDAY WILL BE THE COOLEST DAY OF THE PERIOD...WITH WIDESPREAD
HIGHS LIKELY IN THE 70S.

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...

NAM...GFS AND ECMWF
SHOW LARGE SCALE UPPER RIDGE DOMINATING THE EASTERN THREE FOURTHS OF
THE UNITED STATES ON SATURDAY WITH THE GREATEST AMPLITUDE ACROSS THE
ROCKIES. BY THURSDAY...THE RIDGE ALOFT WILL BE LOCATED OVER THE
WESTERN UNITED STATES AS A TROUGH ALOFT PREVAILS OVER THE GREAT
LAKES STATES AND NORTHEASTERN UNITED STATES.

SATURDAY NIGHT...EXPECT ONGOING NUMEROUS SHOWERS AND THUNDERSTORMS
IN THE EVENING FROM RAWLINS TO CHEYENNE TO KIMBALL AS INDICATED BY
BOTH THE NAM AND GFS QPF PROGS WHERE THUNDERSTORMS WILL INITIATE AND
INCREASE IN COVERAGE IN FAVORABLE TERRAIN SATURDAY AFTERNOON TO THE
LEE OF THE LARAMIE RANGE FROM WHEATLAND TO THE COLORADO STATE LINE.
ISOLATED THUNDERSTORMS ELSEWHERE IN THE EVENING. AFTER MIDNIGHT...
EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO CONTINUE
FROM CHEYENNE EASTWARD TO KIMBALL AND SIDNEY AS WELL DEPICTED BY
BOTH THE NAM AND GFS QPF PROGS WITH CONTINUED SOUTHEAST UPSLOPE
WINDS FUELING THE THUNDERSTORM COMPLEX. BENEFICIAL RAINS EXPECTED
MUCH OF THE NIGHT FROM THE SUMMIT OF INTERSTATE 80 EASTWARD TO
CHEYENNE AND TO SIDNEY NEBRASKA.

SUNDAY...AGAIN...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
EXPECTED...MOST NUMEROUS FROM WHEATLAND TO LARAMIE TO CHEYENNE AND
TO KIMBALL IN COLD POOL ENHANCED UPSLOPE REGION...DURING THE
AFTERNOON AND EVENING HOURS. WIDESPREAD BENEFICIAL RAINS EXPECTED
FROM LARAMIE TO CHEYENNE TO SIDNEY AND ALONG THE COLORADO STATE LINE
WITH LESSER COVERAGE OF STORMS FURTHER NORTH.

MONDAY...RIDGE ALOFT BECOMES MORE PRONOUNCED SHUNTING THE MONSOONAL
OR PSEUDO MONSOONAL MOISTURE FURTHER SOUTH INTO COLORADO...THUS WE
EXPECT ONLY ISOLATED THUNDERSTORMS IN THE AFTERNOON AND EVENING
PRIMARILY SOUTH OF A DOUGLAS TO SCOTTSBLUFF LINE WITH THE GREATEST
COVERAGE OVER THE MOUNTAINS AND LARAMIE RANGE AND NEAR THE
INTERSTATE 25 CORRIDOR.

TUESDAY...EVEN LESS COVERAGE OF AFTERNOON SHOWERS AND THUNDERSTORMS
AS MOISTURE FEED IS SHUNTED FURTHER SOUTH OVER SOUTHERN COLORADO AND
NEW MEXICO...THUS ONLY EXPECT ISOLATED AFTERNOON AND EVENING
THUNDERSTORMS OVER THE HIGHER TERRAIN OF THE MOUNTAINS WHERE A FEW
STORMS CAN BREAK THROUGH THE HIGH CONVECTIVE INHIBITION...CIN AND
WARM MID LEVEL TEMPERATURES. DRY ELSEWHERE.

WEDNESDAY/THURSDAY...RIDGING AND WARM TEMPERATURES ALOFT ALONG WITH
PLENTY OF CONVECTIVE INHIBITION WILL ALLOW ONLY ISOLATED HIGH BASED
THUNDERSTORMS OVER THE LARAMIE RANGE...SNOWY RANGE AND SIERRA MADRES
WITH NO PRECIPITATION ELSEWHERE. WARMING TEMPERATURES DUE TO LESS
CLOUD COVER AND INCREASING HEIGHTS AND THICKNESSES.

&&

.AVIATION...00Z TAF ISSUANCE...

THROUGH 06Z...SURFACE TROUGH OF LOW PRESSURE
STRETCHES FROM RAPID CITY SOUTHWARD THROUGH WESTERN NEBRASKA INTO
NORTHEAST COLORADO. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
WILL OCCUR ALONG AND NEAR THE SURFACE TROUGH AXIS EAST OF A DOUGLAS
TO LARAMIE LINE. THUNDERSTORMS WILL PRODUCE LOCALIZED MVFR ALONG
WITH TURBULENCE...SOME SEVERE...ESPECIALLY ACROSS WESTERN NEBRASKA
INCLUDING TAF SITES CHADRON...ALLIANCE...SCOTTSBLUFF AND SIDNEY AND
OVER SOUTHEAST WYOMING EAST OF A DOUGLAS TO LARAMIE LINE. LESSER
COVERAGE OF THUNDERSTORMS WEST OF A DOUGLAS TO LARAMIE LINE WITH
THUNDERSTORMS ENDING IN THE EVENING. VFR OUTSIDE OF THUNDERSTORMS.

06Z TO 12Z...VFR. THUNDERSTORMS DECREASING IN COVERAGE BY 12Z TO
ISOLATED ACROSS FAR SOUTHEAST WYOMING AND WESTERN NEBRASKA EAST OF A
LUSK TO CHEYENNE LINE. SURFACE LOW MOVING INTO CENTRAL SOUTH DAKOTA
WITH WEST TO NORTHWEST WINDS DEVELOPING ACROSS TAF SITES. LOCALIZED
MVFR AND TURBULENCE NEAR THUNDERSTORMS...OTHERWISE VFR.

AFTER 12Z...LOW LEVEL WINDS BECOMING NORTH AND NORTHEAST IN THE WAKE
OF A WEAK COLD FRONTAL PASSAGE AND WITH OUTFLOW WINDS FROM
THUNDERSTORMS TONIGHT...WITH SURFACE LOW DEVELOPING THE AFTERNOON
OVER EASTERN COLORADO AND A SURFACE HIGH PRESSURE OVER THE DAKOTAS.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP AFTER
18Z WEST OF A DOUGLAS TO TORRINGTON TO PINE BLUFFS LINE...PRODUCING
LOCALIZED MVFR AND TURBULENCE...SOME SEVERE...WITH ISOLATED
THUNDERSTORMS ELSEWHERE. VFR OUTSIDE OF THUNDERSTORMS WITH LOCAL
MOUNTAIN OBSCUREMENT OVER THE SOUTHERN LARAMIE RANGE...SNOWY RANGE
AND SIERRA MADRES.

&&

.FIRE WEATHER...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL
OCCUR THIS EVENING NORTH AND WEST OF A LINE FROM LARAMIE TO DOUGLAS
TO SCOTTSBLUFF WITH LESSER COVERAGE ELSEWHERE.

THESE THUNDERSTORMS WILL AFFECT THE ARAPAHO AND SQUIRREL CREEK FIRE
AREAS THROUGH MIDNIGHT TONIGHT...PRODUCING GUSTY AND ERRATIC WINDS
ACROSS THE WILDFIRE LOCATIONS.

ON FRIDAY...AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL
BE MOST NUMEROUS SOUTH OF A RAWLINS TO SCOTTSBLUFF LINE AND NEAR THE
COLORADO STATE LINE...WITH LESSER THUNDERSTORM COVERAGE FURTHER
NORTH.

ON SATURDAY...A SIMILAR SCENARIO WILL SET UP WITH SCATTERED
TO NUMEROUS AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS SOUTH
OF A RAWLINS TO SCOTTSBLUFF LINE.

FOR SUNDAY AND BEYOND...THE RIDGING ALOFT WILL DOMINATE...SHUNTING
THE PSEUDO MONSOONAL MOISTURE FEED SOUTHWARD INTO COLORADO AND
NEW MEXICO...WITH ONLY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS
EXPECTED SUNDAY THROUGH NEXT THURSDAY ACROSS OUR DISTRICT OF
SOUTHEAST WYOMING AND WESTERN NEBRASKA.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM...HAMMER
LONG TERM/AVIATION/FIRE WEATHER...RUBIN
Hazardous weather outlook, Jul 5, 4:24 PM MDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
424 PM MDT THU JUL 5 2012

WYZ101>119-062215-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
424 PM MDT THU JUL 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS THE POTENTIAL FOR WIDESPREAD SHOWERS AND THUNDERSTORMS
ACROSS MUCH OF SOUTHEAST WYOMING THROUGH THE AFTERNOON AND
EVENING. VERY HEAVY RAINFALL AND POSSIBLE FLASH FLOODING WILL BE
THE PRIMARY HAZARDS...HOWEVER A FEW SEVERE THUNDERSTORMS WITH
LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE TO THE NORTH OF
INTERSTATE 80. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR
ALBANY...CONVERSE...NIOBRARA...PLATTE AND GOSHEN COUNTIES UNTIL
MIDNIGHT. THIS ACTIVITY WILL DIMINISH IN COVERAGE AND INTENSITY
AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SUBTROPICAL MOISTURE WILL REMAIN OVER THE AREA THROUGH THE
WEEKEND...RESULTING IN ADDITIONAL HEAVY RAINFALL AND THE POTENTIAL
FOR FLASH FLOODING. THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS
WILL BE ON FRIDAY NIGHT AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-062215-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
424 PM MDT THU JUL 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS ACROSS THE
WESTERN NEBRASKA PANHANDLE THROUGH THE AFTERNOON AND EVENING.
VERY HEAVY RAINFALL AND POSSIBLE FLASH FLOODING WILL BE THE
PRIMARY HAZARDS...HOWEVER A FEW SEVERE THUNDERSTORMS WITH LARGE HAIL
AND DAMAGING WINDS ARE POSSIBLE. A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR SIOUX...DAWES AND BOX BUTTE COUNTIES. THIS ACTIVITY WILL
DIMINISH IN COVERAGE AND INTENSITY AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SUBTROPICAL MOISTURE WILL REMAIN OVER THE AREA THROUGH THE
WEEKEND...RESULTING IN ADDITIONAL HEAVY RAINFALL AND THE POTENTIAL
FOR FLASH FLOODING. THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS
WILL BE ON FRIDAY NIGHT AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

CLH/HAHN

In the hours before

Local storm report, Jul 5, 5:58 PM MDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
558 PM MDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     HAIL             9 NE GARRETT            42.22N 105.49W
07/05/2012  M1.00 INCH       ALBANY             WY   NWS EMPLOYEE

            OBSERVED BY FIRE OFFICIALS AT THE ARAPAHO FIRE.

0556 PM     HAIL             GLENDO                  42.50N 105.03W
07/05/2012  M0.50 INCH       PLATTE             WY   TRAINED SPOTTER

            PEA TO DIME SIZED HAIL. WIND GUSTS TO 35 MPH.

&&

HAHN
Local storm report, Jul 5, 6:07 PM MDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
607 PM MDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     HAIL             1 N GLENDO              42.52N 105.03W
07/05/2012  M1.00 INCH       PLATTE             WY   LAW ENFORCEMENT

            LARGEST HAIL WAS QUARTER SIZED. THE MAJORITY WERE PEA
            SIZED.

&&

HAHN
Special weather statement, Jul 5, 6:35 PM MDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
635 PM MDT THU JUL 5 2012

WYZ117-118-060115-
CENTRAL LARAMIE COUNTY WY-SOUTH LARAMIE RANGE FOOTHILLS WY-
635 PM MDT THU JUL 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARAMIE COUNTY UNTIL 715
PM MDT...

AT 630 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF CHEYENNE...MOVING NORTH AT 20
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CHEYENNE...
  WARREN AF BASE...
  FRONTIER PARK...
  NORTH CHEYENNE...
  SOUTH GREELEY HIGHWAY...
  FOX FARM-COLLEGE...

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 355 AND
369.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 0 AND 9.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4134 10500 4137 10468 4100 10467 4099 10491
TIME...MOT...LOC 0034Z 176DEG 19KT 4105 10479

FINCH
Special weather statement, Jul 5, 6:44 PM MDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
644 PM MDT THU JUL 5 2012

WYZ103>106-109-110-113>115-060145-
CENTRAL CARBON COUNTY WY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE
COUNTY WY-FERRIS/SEMINOE/SHIRLEY MOUNTAINS WY-LARAMIE VALLEY WY-NORTH
LARAMIE RANGE WY-NORTH SNOWY RANGE FOOTHILLS WY-SHIRLEY BASIN
WY-SNOWY RANGE WY-UPPER NORTH PLATTE RIVER BASIN WY-
644 PM MDT THU JUL 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ALBANY AND EASTERN
CARBON COUNTIES UNTIL 745 PM MDT...

AT 639 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AS AREA OF STRONG THUNDERSTORMS ACROSS EASTERN CARBON AND WESTERN
ALBANY COUNTIES...AND MOVING NORTH AT 45 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  HANNA...
  ROCK RIVER...
  MEDICINE BOW...
  WHEATLAND RESERVOIR 3...
  BATTLE MOUNTAIN...

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 236 AND
286.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4241 10643 4204 10554 4122 10620 4151 10696
TIME...MOT...LOC 0043Z 195DEG 40KT 4182 10651 4165 10611

MAZUR
Special weather statement, Jul 5, 7:16 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
716 PM MDT THU JUL 5 2012

WYZ102-060145-
NIOBRARA COUNTY WY-
716 PM MDT THU JUL 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NIOBRARA COUNTY UNTIL 745
PM MDT...

AT 711 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF REDBIRD...OR 23 MILES
SOUTHWEST OF EDGEMONT...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME EASTERN NIOBRARA COUNTY.

&&

LAT...LON 4344 10406 4328 10405 4327 10404 4304 10404
      4297 10411 4309 10437
TIME...MOT...LOC 0116Z 221DEG 20KT 4310 10415

MAZUR
Special weather statement, Jul 5, 7:46 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
746 PM MDT THU JUL 5 2012

WYZ103>105-109-110-115-060215-
CENTRAL CARBON COUNTY WY-FERRIS/SEMINOE/SHIRLEY MOUNTAINS WY-LARAMIE
VALLEY WY-NORTH LARAMIE RANGE WY-NORTH SNOWY RANGE FOOTHILLS
WY-SHIRLEY BASIN WY-
746 PM MDT THU JUL 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CONVERSE...NORTHERN
ALBANY AND NORTHEASTERN CARBON COUNTIES UNTIL 815 PM MDT...

AT 743 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS IN NORTHEASTERN CARBON AND
NORTHWESTERN ALBANY COUNTIES ...AND MOVING NORTH AT 45 MPH.

WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  SHIRLEY BASIN...
  LITTLE MEDICINE SCHOOL...
  CAMPBELL CREEK CAMPGROUND...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4204 10694 4244 10689 4244 10609 4258 10608
      4246 10561 4174 10582
TIME...MOT...LOC 0145Z 182DEG 41KT 4232 10676 4207 10586

MAZUR

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 8:44 PM MDTSevere Thunderstorm WarningCYSSioux46 min
Jul 5, 9:43 PM MDTSpecial Weather StatementCYSSioux32 min
Jul 6, 1:37 PM MDTFlash Flood WatchCYSBanner, Cheyenne, Kimball50 hr
Jul 5, 6:10 PM MDTSevere Thunderstorm WarningCYSConverse, Niobrara, Platte50 min
Jul 5, 6:35 PM MDTSpecial Weather StatementCYSLaramie40 min
Jul 5, 6:44 PM MDTSpecial Weather StatementCYSAlbany61 min
Jul 5, 7:16 PM MDTSpecial Weather StatementCYSNiobrara29 min
Jul 5, 7:46 PM MDTSpecial Weather StatementCYS29 min
Jul 5, 8:25 PM MDTSpecial Weather StatementCYSPlatte65 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2012Severe Thunderstorm Warnings in Wyoming, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.